ALL-STABILIZING PROPORTIONAL CONTROLLERS FOR FIRST-ORDER BI-PROPER SYSTEMS WITH TIME DELAY: AN ANALYTICAL DERIVATION


Creative Commons License

Nesimioglu B. S., Söylemez M. T.

ASIAN JOURNAL OF CONTROL, vol.18, no.6, pp.2203-2220, 2016 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 18 Issue: 6
  • Publication Date: 2016
  • Doi Number: 10.1002/asjc.1316
  • Journal Name: ASIAN JOURNAL OF CONTROL
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.2203-2220
  • Istanbul Technical University Affiliated: Yes

Abstract

In this paper, a simple derivation for an all-stabilizing proportional controller set for first-order bi-proper systems with time delay is proposed. In contrast to proper systems, an extremely limited number of studies are available in the literature for such bi-proper systems. To fill this gap in the literature, broader aspects of the stabilizing set are taken into consideration. The effect of zero on the stabilizing set is clearly discussed and we also prove that, when their zeros are placed symmetrically to the origin, the stabilizing set of non-minimum phase plant is always smaller than that of the minimum phase one. Moreover, for an open-loop unstable plant, maximum allowable time delay (MATD) is explicitly expressed as a function of the locations of the pole and zero. From that function, it is shown that for a minimum phase plant, the supremum of the MATD is two times that of the time constant of the plant and the infimum of the MATD is the time constant of the plant. We also prove that the supremum is the time constant and the infimum is zero for a non-minimum phase plant.